Louisiana, 2025

Damaging Winds in Louisiana, August 7, 2025

August 7, 2025 · NWS LIX · 2 events in 2 counties and zones

A typical summertime pattern was in place across the region, with intense daytime heating and abundant low-level moisture leading to the development of numerous afternoon thunderstorms. The storms were primarily outflow-driven, producing locally strong and gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A typical summertime pattern was in place across the region, with intense daytime heating and abundant low-level moisture leading to the development of numerous afternoon thunderstorms. The storms were primarily outflow-driven, producing locally strong and gusty winds. A couple storms reached severe limits, knocking down trees and powerlines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 7, 1:02 PM CST, 3 hours earlier.

Area forecast discussion, Aug 7, 1:02 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service New Orleans LA
202 PM CDT Thu Aug 7 2025

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(This evening through Friday night)
Issued at 106 PM CDT Thu Aug 7 2025

There is less thunderstorm activity than yesterday, and it is mostly
along the coast. We still have upper level areas of high pressure
around us with a relative low over us. Yesterday's weak front has
drifted just offshore drawing dryer air into the area. This is a
very typical summertime setup and the low pressure...really just
pressure not quite as high as that surrounding us...is allowing
for upward movement of the air, but the drier air doesn't support
rainfall generation. We can expect the same pattern at least
through the next 48 hours. Rain chances greater near the coast,
high temps in the low 90s and feels like temps just over 100, and
light, variable winds. While we don't see any chance for severe
storms, we could see some strong thunderstorms generating
lightning, high rain rates, and strong winds in the vicinity of
the storm. This could lead to localized flooding and isolated wind
damage.

&&

.LONG TERM...
(Saturday through Wednesday night)
Issued at 106 PM CDT Thu Aug 7 2025

By Saturday, we'll see the upper trough over the SE CONUS pinch off
and retrograde southwestward into the northern Gulf as a Rex
Blocking Pattern sets up as ridging builds over the Great Lakes and
troughing gets stuck underneath. Falling heights in combination with
a weak inverted surface trough moving in from the east will
gradually increase afternoon convective coverage, especially on
Sunday and Monday, as the upper trough backs to the west and the
inverted surface trough moves across the area. This is still a
situation where the differences between highest and lowest
pressure are suble. Confidence is currently highest in higher
PoPs for Sunday, but these subtle features are more difficult to
get the timing right. PoPs could remain elevated above
climatological norms through Tuesday based on latest guidance. By
the middle of next week, the nose of the Bermuda ridging may
encroach from the east damping down PoPs and allowing temps to
nudge upward to above average.

&&

.AVIATION...
(18Z TAFS)
Issued at 1211 PM CDT Thu Aug 7 2025

All terminals at VFR. Very little convection in the area this
afternon and, at issuance time, no impact to terminals. VFR should
persist through the period, but at the end of the period there is
just enough uncertainty regarding presence and placement of
convection that PROB30 statements are included.

&&

.MARINE...
Issued at 106 PM CDT Thu Aug 7 2025

With diurnal convective pattern combined with areas of slightly
lower pressure offshore, expect nighttime and daytime convection
somewhere in the marine areas. Overall wind velocities will be
light and variable but speeds will increase in the vicinity of any
storms that do occur. Any microscale boudnaries that form could
be the source of waterspout formation and these will also cause
variability in wind velocities.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  91  71  92 /  10  20   0  30
BTR  74  93  73  92 /  10  30   0  40
ASD  71  91  72  90 /  10  30  10  50
MSY  78  92  79  91 /  10  40  10  60
GPT  74  91  74  90 /  20  30  20  60
PQL  72  91  72  90 /  20  30  30  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

SHORT TERM...DS
LONG TERM....DS
AVIATION...DS
MARINE...DS

In the hours before

Special weather statement, Aug 7, 12:34 PM CST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
134 PM CDT Thu Aug 7 2025

LAZ067>069-072000-
Lower Plaquemines LA-Lower Lafourche LA-Coastal Jefferson LA-
134 PM CDT Thu Aug 7 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
JEFFERSON, EAST CENTRAL LAFOURCHE AND WEST CENTRAL PLAQUEMINES
PARISHES THROUGH 300 PM CDT
...

At 134 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 10 miles south of
Myrtle Grove, or 16 miles west of Port Sulphur. This thunderstorm was
nearly stationary.

HAZARD...Waterspouts and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

This storm will remain over mainly rural areas of southeastern
Jefferson, east central Lafourche and west central Plaquemines
Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2946 9025 2959 9002 2957 8988 2944 8972
      2920 9011
TIME...MOT...LOC 1834Z 036DEG 4KT 2949 8999

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CAB
Special weather statement, Aug 7, 3:37 PM CST, 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
437 PM CDT Thu Aug 7 2025

LAZ058-081-082-072215-
Central Tangipahoa LA-Lower Tangipahoa LA-St. John The Baptist LA-
437 PM CDT Thu Aug 7 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN ST. JOHN
THE BAPTIST AND SOUTHERN TANGIPAHOA PARISHES THROUGH 515 PM CDT
...

At 437 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Springfield to near Ponchatoula to near
Madisonville. Movement was south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hammond, Ponchatoula, Springfield, and W Lk Pontchartrain Buoy.

This includes the following Interstates...
 Interstate 12 between mile markers 35 and 53.
 Interstate 55 in Louisiana between mile markers 11 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3037 9024 3037 9022 3035 9022 3021 9036
      3024 9047 3028 9044 3034 9050 3034 9048
      3035 9048 3037 9051 3038 9050 3044 9055
      3051 9057 3048 9041 3053 9024
TIME...MOT...LOC 2137Z 346DEG 9KT 3044 9053 3041 9040 3047 9022

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

TJS
Special weather statement, Aug 7, 3:54 PM CST, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
454 PM CDT Thu Aug 7 2025

LAZ083-084-072230-
Northern Livingston LA-Southern Livingston LA-
454 PM CDT Thu Aug 7 2025

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL LIVINGSTON
PARISH THROUGH 530 PM CDT
...

At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walker to Livingston to 6 miles southwest
of Albany. Movement was west at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Denham Springs, Walker, Livingston, French Settlement, Port Vincent,
Watson, Whitehall, and Killian.

This includes Interstate 12 between mile markers 10 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3049 9097 3059 9098 3060 9080 3050 9072
      3048 9064 3029 9053 3025 9056 3027 9075
      3038 9095 3040 9095 3039 9097 3041 9096
      3042 9098 3046 9099
TIME...MOT...LOC 2154Z 068DEG 10KT 3056 9084 3048 9076 3045 9066

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

TJS

The radar

The Hammond radar (KHDC), 49 km away, was scanning. The volume nearest the first event began at 22:02 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Tammany

When
August 7, 4:02 PM CST
Where
St. Tammany County, 1.38 mi WNW of Lacombe
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.330, -89.950

Law enforcement reported a tree down on Fish Hatchery road near Lacombe.

Thunderstorm Wind, Ascension

When
August 7, 4:45 PM CST
Where
Ascension County, 1.19 mi W of Duckroost
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.250, -90.890

Law enforcement reported of powerlines down on George Rouyea road near Cannon road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292992, 1292993.